• Sorry if this is TMI, but I cannot get over constipation followed by diarrhea.

    Asked by CancerChicky on Friday, August 9, 2019

    Sorry if this is TMI, but I cannot get over constipation followed by diarrhea.

    My doctor has given me some little white pills to stop me from going, but then I get constipated. What is the answer?

    3 Answers from the Community

    • BuckeyeShelby's Avatar
      BuckeyeShelby

      Prior to cancer, I'd be prone to diarrhea -- any change, it would come visit. With cancer, it became a balancing act between stool softner and Imodium. Luckily, it doesn't last forever. Good luck.

      4 months ago
    • JaneA's Avatar
      JaneA

      If you're still having chemo, some of the anti-nausea medicines cause constipation. But then boom, the chemo causes diarrhea 2-to-4 days later. It's a cycle caused by the medicines - unfortunately, there's not too much you can do since you need the chemo. I was on chemo every other week - so I had one week of constipation followed by diarrhea and one :normal" week. Like Buckeye Shelby said, this won't last forever.

      4 months ago
    • carm's Avatar
      carm

      For the constipation, take colace because you don't want to use a fiber laxative. For the loose stools, stay on the BRAT (bananas, rice applesauce,
      and toast) diet until the loose stools resolve. Best of luck to you.

      4 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more malignant mesothelioma questions.  Also, don't forget to check out our Malignant Mesothelioma page.